MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that during an intraocular lens (iol) implant procedure, the lens was stuck in the injector.Additional information has been received and stated that, the procedure was completed with the another lens.There was no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The device and the lens were returned loose.A note with the complaint pr number was held in place by a rubber band onto the plunger spring of the device.The plunger lock and lens stop were removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was retracted to mid-nozzle.No damage was observed to the device.The lens was returned inside a folded note.Solution was dried on the lens.The posterior optic surface has a horizontal line of scraped damage near the optic edge.Another area was observed of a scratch and cracked damage on the posterior optic surface.The anterior optic surface has two scratched damaged areas between the optic center and the optic edge.Product history records were reviewed and documentation indicated the product met release criteria.A non-qualified viscoelastic was indicated.The lens and the device were returned separately.The lens was damaged.The root cause for the reported complaint may be related to a failure to follow the ifu.A non-qualified viscoelastic was indicated.The ifu instructs: during device preparation and implantation of the company iq iol with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Lens may become stuck in the device: due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19114195
Report Number1119421-2024-00714
Device Sequence Number20607875
Product Code KYB
UDI-Device Identifier00380652395304
UDI-Public00380652395304
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2026
Device Model NumberACU0T0
Device Lot Number15685542
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer05/10/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NUVISC VISCOELASTIC.
Patient SexUnknown